Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2017, 6:53 PM EST for Franklin County, Gulf County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 6:53 PM EST (23:53 UTC)
- Expired
- Feb 7, 2017, 7:30 PM EST
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 89 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 4:27 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
| Feb 7, 5:33 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WUUS52 KTAE 072353 SVRTAE FLC037-045-080030- /O.NEW.KTAE.SV.W.0094.170207T2353Z-170208T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 653 PM EST TUE FEB 7 2017 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Southwestern Franklin County in Big Bend of Florida... East central Gulf County in the Panhandle of Florida... * Until 730 PM EST/630 PM CST/ * At 652 PM EST/552 PM CST/, a severe thunderstorm was located 8 miles southwest of Apalachicola, moving east at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Carrabelle, Apalachicola, Eastpoint, St George Island, Franklin, Apalachicola Airport, Buck Siding, St George Island St Pk, Bay City, Yent Place, Creels, Green Point, Carrabelle Beach, Hays Place, Tilton, Royal Bluff, High Bluff and Beverly. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2990 8505 2988 8460 2965 8470 2955 8514 TIME...MOT...LOC 2352Z 270DEG 46KT 2966 8503 HAIL...<.75IN WIND...60MPH $$ 30-PULLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 6:46 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 7, 6:46 PM EST, 7 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 646 PM EST Tue Feb 7 2017 .AVIATION [Through 00Z Thursday]... Line of strong to severe thunderstorms currently traversing the middle part of the CWA in N FL and SW GA. Behind it, expansive area of stratiform precipitation with embedded thunder. The whole line is moving east at 40 knots. This line will be on top of TLH/ABY now and VLD in the next hour. Expect rain to persist through the evening hours. Overnight, degraded vsbys/cigs due to recent rain and lingering moisture at all terminals. Expect IFR to LIFR conds overnight. Conds improve by mid morning Wednesday. && .PREV DISCUSSION [327 PM EST]... .NEAR TERM [Through Tonight]... Summary: The threat for severe weather will increase this afternoon through the evening hours. The best chance of seeing any severe weather is across portions of the Florida panhandle and southeast Alabama, although isolated severe weather is possible across the entire area. The main threats are damaging wind gusts and large hail with localized impacts to trees and power lines, although an isolated tornado or two cannot be ruled out. Analysis: This afternoon's water vapor imagery shows the base of a vigorous upper level shortwave is now moving through eastern Louisiana and southern Mississippi. Ahead of it, the environment has destabilized fairly significantly for this time of year with SBCAPE values over 1500 j/kg extending well inland into southeast Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear values are still fairly low in our area, but shear is higher to the west across portions of southwest Alabama and southern Mississippi, and this airmass is forecast to move eastward through the evening hours. The RAP runs today have remain consistent in showing a stronger low level jet than the NAM, GFS, or ECMWF, and looking at the velocities from the KMOB radar, the RAP may be closer to the truth. Thus, there remains a threat of severe storms across the entire area through the evening hours. The greatest threat continues to be across the western half of the area. SPC has extended the slight risk area eastward a bit compared to this morning's outlook, which makes sense given the more impressive appearance to the system than this morning. The CAM guidance continues to suggest a QLCS will move into the area with some CAMs explicitly showing 50 knot gusts or higher. Most of the activity should be out of the area by midnight with the potential for areas of fog to develop in its wake late tonight. .SHORT TERM [Wednesday Through Thursday Night]... Southwesterly flow will continue from Wednesday through Wednesday night across our area as an upper level trough approaches our area from the northwest. However, in the wake of the MCS that will have moved through our area the previous night, a fairly stable airmass will be in place over inland regions early Wednesday, resulting in dry conditions during the morning and early afternoon. Moisture is expected to gradually increase from south to north during the afternoon and evening hours, with PWAT values increasing to 1.0-1.5". A cold front will then move across our area overnight, with best chances of showers and isolated thunderstorms from Tallahassee east through the FL Big Bend and south central GA. Cooler and much drier air will move into our area on Thursday, with clear skies and highs in the mid 60s to lower 70s. Lows Thursday night will dip into the mid-upper 30s inland, with 40s along the Gulf Coast. .LONG TERM [Friday Through Tuesday]... The upper level trough mentioned in the short term discussion will move to our east on Friday, and will be replaced by an upper ridge over the eastern CONUS from the weekend through early next week. With a broad area of high pressure at the surface, expect dry conditions to prevail throughout this period. Seasonably cool conditions on Friday (highs in the 60s, lows in the 40s) will quickly give way to warmer than normal temperatures through the weekend and early next week. Highs in the 70s and lows in the 50s are expected from Saturday through Tuesday. .MARINE... A line of thunderstorms, possibly strong to severe, will move through our marine zones this evening. Strong wind gusts and frequent lightning will accompany the storms. Otherwise, expect winds generally around 10 to 15 knots and seas of 2 to 3 feet through the next few days. .FIRE WEATHER... In the wake of showers and isolated thunderstorms Wednesday, much drier air is expected on Thursday. Strong transport winds will lead to high dispersions across much of the area. RH values will stay above the threshold for red flag conditions. .HYDROLOGY... Some heavy rain is possible this evening with the thunderstorms, but storms will likely be moving too quickly to pose a significant flooding threat. No heavy rain is anticipated from Wednesday through the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 77 62 70 37 / 90 20 30 0 0 Panama City 64 71 63 67 43 / 80 20 20 0 0 Dothan 59 75 56 64 36 / 80 20 20 0 0 Albany 59 75 58 65 35 / 90 20 30 0 0 Valdosta 58 76 61 70 37 / 90 20 30 10 0 Cross City 60 76 63 74 38 / 80 20 30 10 0 Apalachicola 62 71 63 70 44 / 80 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Scholl MARINE...Lahr FIRE WEATHER...Scholl HYDROLOGY...Lahr
In the hours before
Local storm report, Feb 7, 6:20 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG MARIANNA 30.77N 85.24W
02/07/2017 JACKSON FL 911 CALL CENTER
REPORT OF TREE DOWN ON HOUSE AND CAR IN MARIANNA AND
ALFORD
&&
RHLocal storm report, Feb 7, 6:30 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG FRINK 30.37N 85.21W
02/07/2017 CALHOUN FL 911 CALL CENTER
CALL CENTER REPORTS TREES AND POWER LINES DOWN OVER MUCH
OF COUNTY
&&
RHLocal storm report, Feb 7, 6:32 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BLOUNTSTOWN 30.44N 85.05W
02/07/2017 CALHOUN FL PUBLIC
REPORT OF TREE DOWN ON HOUSE
&&
RHLocal storm report, Feb 7, 6:38 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND DMG 5 NW GREENSBORO 30.62N 84.80W
02/07/2017 GADSDEN FL LAW ENFORCEMENT
REPORT OF TREES DOWN ON I-10 BETWEEN MARKERS 166 AND 169
&&
RHLocal storm report, Feb 7, 6:42 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 4 W GREENSBORO 30.57N 84.81W
02/07/2017 GADSDEN FL LAW ENFORCEMENT
TREES DOWN BLOCKING SYCAMORE ROAD
&&
RHLocal storm report, Feb 7, 6:47 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG BRISTOL 30.43N 84.98W
02/07/2017 LIBERTY FL 911 CALL CENTER
TREES REPORTED DOWN ON PRISON RD AND ON HWY 379A
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:18 PM EST | Special Marine Warning | TAE | 117 min | |
| Feb 7, 4:31 PM EST | Severe Thunderstorm Warning | TAE | Walton | 59 min |
| Feb 7, 4:50 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 55 min |
| Feb 7, 5:07 PM EST | Severe Thunderstorm Warning | TAE | Bay, Washington | 53 min |
| Feb 7, 5:14 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 46 min |
| Feb 7, 5:26 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty, Washington | 64 min |
| Feb 7, 5:42 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf | 48 min |
| Feb 7, 5:46 PM EST | Severe Thunderstorm Warning | TAE | Jackson | 44 min |
| Feb 7, 5:56 PM EST | Special Marine Warning | TAE | 49 min | |
| Feb 7, 6:08 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Leon, Liberty, Wakulla | 67 min |
| Feb 7, 6:18 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Feb 7, 6:26 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 7, 6:30 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Wakulla | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.